Carol Connell wrote:Hi Donna, yes you are welcome here. This site is for patients and
care givers. I too have stage IV with mets to the Liver and Lungs.
I have been on and off Chemo for almost 2 years now, I am 64.
Your friend is doing the same thing I did in the beginning, asking
everyone not to talk cancer. I soon reached a point where I needed to talk and cry. The main thing you can do is to let her know that you
are there and when she wants to talk or cry, just tell you. It might
be easier for you to write a letter and tell her how you feel and what her
friendship means to you. Visit this site everyday if you can to learn
what we do to help with side effects and what treatments we are on.
Tell your friend she is not alone and to stay pro-active in her care.
Thank you for your insight. I always knew I could be present for my friend and support and listen to her, but I am a bit surprised by my emotions. I guess one never knows how they'll feel or respond until an situation like this occurs. Sometimes I just want to scream to the heavens and ask "why". I am humbled by my friends strength and positive attitude as she faces this cancer for the second time. She really is my hero. I will be going to Austin the first week in April to be with her, she starts chemo on the 3rd. When she was originally diagnosed her treatment did not affect her dramatically, she did not get sick or loose her hair. I'm not quite sure what type of chemo she will receive this time around, but she said that she will loose her hair. What are some of the other side affects from chemo, physically or emotionally? I will be grateful for any information you or any other person that wishes to share their experience.
I have already learned a few things from reading the entries on this site; that one has to be aware of the various treatments available, be pro-active about their treatment, deal with the side affects and emotions that surface, and try to have some semblance of a life. It must be overwhelming Carol, I cannot imagine.
Again, thank you for your wisdom.